Psychiatry and Clinical Psychopharmacology
POSTER PRESENTATIONS

Opisthotonus that occurs during the use of fluoxetine

1.

Department of Psychiatry, School of Medicine, Fatih University, Ankara - Turkey

2.

Department of Pediatrics, School of Medicine, Fatih University, Ankara - Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: Supplement S72-S72
Read: 691 Downloads: 443 Published: 26 March 2021

Movement disorder due to Selective Serotonin Reuptake Inhibitors (SSRIs) is a rare side effect, and among these, acute dystonia is a psychiatric emergency. In the paper,it was presented a case with acute dystonia occurred in the course of fluoxetine use and 1 week after the termination of use. It was aimed with presentation of a dystonic case, which is rare for clinicians, to remind the early recognition of the patients, contribution to the fast treatment process and the possibility of confusion with the neurological conditions. An 16-year-old adolescent girl, who was consulted in the pediatric neurology department because of the involuntary contractions of body. It was summarized in the anamnesis that the patient was prescribed levetiracetam 1000 mg/day tb and fluoxetine 20mg/day by the neurologist with the prediagnosis of epilepsy and conversion disorder, 1 month ago. Therefore the patient was referred to the psychiatry and diagnosed as acute dystonia due to fluoxetine use. one hour after biperiden IM injection, the complaints of the patient disappeared, and the neurological assessment revealed epilepsy. Then levetiracetam treatment was stopped. Also the fluoxetine use was ended, and sertraline 50 mg/day and hydroxyzine 25 mg/day were prescribed for the treatment of conversion disorder. After one week, symptoms of acute dystonia slightly relapsed. However the condition was explained by the long elimination half-life of the fluoxetine metabolites. Approximately for 6 months, the patient has been using sertraline 100 mg/day and she was reported no relapse of dystonia symptoms and faint. This paper presents a case with dystonia in the form of opistotonus associated with fluoxetine use. In reference to the current literature, this is the first dystonia case reported, in the form of opisthotonus associated with fluoxetine use among adolescents.


Fluoksetin kullanımı sırasında ortaya çıkan opistotonus

Selektif serotonin geri alım inhibitörü (SSGİ) kullanımına bağlı hareket bozukluğu nadir görülen bir yan etkidir ve bunlar arasında akut distoni psikiyatrik bir acildir. Klinisyenlere nadir görülen bu distoni vakası bildirimi ile bu hastaların daha erken fark edilip, hızlı tedavi süreçlerine katkıda bulunmayı ve bu durumların nörolojik tablolarla karışabilme ihtimalini hatırlatmak istedik.Literatür bilgilerimize göre ergen yaş grubunda, şuoksetin kullanımıyla opistotonus şeklinde ortaya çıkan ilk distoni vakasıdır. 16 yaşında, ergen hastanın öyküsünde bayılma şikayeti ile 1 ay önce hastaneye başvurması üzerine nöroloji uzmanı tarafından epilepsi ve konversiyon bozukluğu ön tanısıyla levetirasetam 1000 mg/gün, şuoksetin 20 mg/gün başlanmış ancak şikayetlerinin devam etmesi üzerine hastanemiz çocuk nörolojisi bölümüne başvurmuştu. Muayene sırasında vücudunda istemsiz kasılmalarının başlaması üzerine psikiyatri konsültasyonu istenen hastaya şuoksetine bağlı akut distoni tanısı konuldu. Biperiden ampul IM yoldan yapıldıktan 1 saat sonra şikayetleri düzelen hastada çocuk nörolojisi tarafından yapılan tetkikler sonucunda epilepsi düşünülmemesi nedeniyle levetirasetam tedavisi kesildi. Fluoksetin kesilerek, konversiyon bozukluğuna yönelik sertralin 50 mg/gün ve hidroksizin 25 mg/gün başlandı. Bir hafta sonra daha hafif şekilde distoni tablosu tekrarlayan hastanın bu durumu şuoksetinin aktif metabolitinin uzun yarılanma ömrüne bağlandı.Yaklaşık 6 aydır sertralin 100 mg/gün kullanan hastada bayılma ve distoni tablosunun tekrarlamadığı öğrenildi. Fluoksetinin farmakokinetiğinin diğer SSGİ’lerinden farklı olması, yarı ömrünün uzun olması ve santral dopaminerjik inhibisyon etkisinin uzun olmasına bağlı hareket bozukluğunun en sık bildirildiği SSGİ’dir. Bu yazıda şuoksetin kullanımı sırasında gövdenin geriye doğru kasılarak anormal bir duruş almasıyla oluşan opistotonus şeklinde nadir görülen bir distoni olgusunu sunduk.

Files
EISSN 2475-0581